Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 8, NWS Midland/Odessa, TX

June 20, 20216 counties in Texas

NWS Midland/Odessa, TX issued this heat advisory at Jun 20, 2021, 2:48 PM CDT for 6 counties in Texas. It took effect at Jun 21, 2021, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2021, 2:48 PM CDT (19:48 UTC)
In effect from
Jun 21, 2021, 12:00 PM CDT
Expired
Jun 21, 2021, 9:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX, Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-728 J/kg
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

439 
WWUS74 KMAF 201948
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
248 PM CDT Sun Jun 20 2021

TXZ275-277-278-210800-
/O.NEW.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/
/O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/
Chinati Mountains-Davis Mountains-Davis Mountains Foothills-
Including the cities of Fort Davis and Alpine
248 PM CDT Sun Jun 20 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT MONDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot 
  conditions with temperatures up to 103. For the Heat Advisory, 
  temperatures up to 100 expected.

* WHERE...Davis Mountains Foothills, and Chinati and Davis 
  Mountains.

* WHEN...For the Excessive Heat Warning, until 8 PM CDT this 
  evening. For the Heat Advisory, from noon to 9 PM CDT Monday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ271-210800-
/O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/
/O.CON.KMAF.HW.A.0029.210621T2100Z-210622T0600Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
148 PM MDT Sun Jun 20 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with temperatures up to 102 expected. For the High
  Wind Watch, northeast winds 35 to 45 mph with gusts up to 55 
  mph possible.

* WHERE...Elevations between 5000 and 6500 feet in the Guadalupe 
  and Delaware Mountains in Texas for the Excessive Heat 
  Warning. Mainly Guadalupe Pass for the High Wind Watch.

* WHEN...For the Excessive Heat Warning, from noon today to 7 PM 
  MDT this evening. For the High Wind Watch, from Monday 
  afternoon through Monday evening.

* IMPACTS...Travel could be difficult through Guadalupe Pass due 
  to high winds, especially for high profile vehicles. Extreme 
  heat will significantly increase the potential for heat 
  related illnesses, particularly for those working or 
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ027-210100-
/O.CON.KMAF.EH.W.0002.000000T0000Z-210621T0100Z/
Guadalupe Mountains of Eddy County-
Including the city of Queen
148 PM MDT Sun Jun 20 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 103 
  expected.

* WHERE...In New Mexico, elevations between 5000 and 6500 feet 
  in the Guadalupe Mountains of Eddy County. In Texas, 
  elevations between 5000 and 6500 feet in the Davis Mountains 
  Foothills, and the Davis and Chinati Mountains.

* WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 
  PM MDT/ this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ276-279>282-210800-
/O.NEW.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/
/O.CON.KMAF.HT.Y.0007.000000T0000Z-210621T0100Z/
Marfa Plateau-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
Including the cities of Marfa, Big Bend NP, Panther Junction, 
Marathon, Chisos Basin, Presidio, Lajitas, and Castolon
248 PM CDT Sun Jun 20 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT MONDAY...

* WHAT...For the first Heat Advisory, temperatures up to 106. 
  For the second Heat Advisory, temperatures up to 107 expected.

* WHERE...Rio Grande Valley, Marfa Plateau, Central Brewster, 
  and Chisos Basin.

* WHEN...For the first Heat Advisory, until 8 PM CDT this 
  evening. For the second Heat Advisory, from noon to 9 PM CDT 
  Monday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NMZ028-029-033-034-TXZ045-046-050-051-059>062-067-068-075-270-
272>274-210100-
/O.CON.KMAF.HT.Y.0007.000000T0000Z-210621T0100Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Andrews-Martin-Loving-Winkler-
Ector-Midland-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Andrews, 
Stanton, Mentone, Kermit, Odessa, Midland, Monahans, Crane, 
Fort Stockton, Guadalupe Mountains NP, Van Horn, and Pecos
248 PM CDT Sun Jun 20 2021 /148 PM MDT Sun Jun 20 2021/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* WHAT...Temperatures up to 99 degrees in the mountains, up to 
  105 degrees in the plains and 108 to 114 degrees along the 
  river valleys.

* WHERE...Southeast New Mexico and much of southwest and western 
  Texas.

* WHEN...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 
  PM MDT/ this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
2 follow-up statements
072 
WWUS74 KMAF 210753
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
253 AM CDT Mon Jun 21 2021

TXZ282-212000-
/O.UPG.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/
/O.NEW.KMAF.EH.W.0003.210621T1700Z-210622T0200Z/
Lower Brewster County-
Including the cities of Big Bend NP, Lajitas, and Castolon
253 AM CDT Mon Jun 21 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 116 
  expected.

* WHERE...Lower Brewster County along the Rio Grande including Rio
  Grande Village, Castolon, and Lajitas.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ271-212000-
/O.UPG.KMAF.HW.A.0029.210621T2100Z-210622T0600Z/
/O.NEW.KMAF.HW.W.0033.210621T1800Z-210622T0600Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
153 AM MDT Mon Jun 21 2021

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...

* WHAT...Northeast winds 40 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas, mainly
  Guadalupe Pass.

* WHEN...From noon today to midnight MDT tonight.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Consider another route.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ082-212000-
/O.EXA.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/
Terrell-
Including the cities of Dryden and Sanderson
253 AM CDT Mon Jun 21 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

* WHAT...Temperatures up to 100 expected.

* WHERE...Terrell County.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ275>281-212000-
/O.CON.KMAF.HT.Y.0008.210621T1700Z-210622T0200Z/
Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-
Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, 
Panther Junction, Marathon, Chisos Basin, and Presidio
253 AM CDT Mon Jun 21 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

* WHAT...Temperatures up to 108 expected.

* WHERE...Marfa Plateau, Davis Mountains Foothills, Chisos Basin 
  and Presidio Valley, Davis and Chinati Mountains, and Central 
  Brewster County.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
051 
WWUS74 KMAF 211926
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
226 PM CDT Mon Jun 21 2021

TXZ282-220200-
/O.CON.KMAF.EH.W.0003.000000T0000Z-210622T0200Z/
Lower Brewster County-
Including the cities of Big Bend NP, Lajitas, and Castolon
226 PM CDT Mon Jun 21 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Dangerously hot conditions with temperatures up to 116 
  expected.

* WHERE...Lower Brewster County along the Rio Grande including 
  Rio Grande Village, Castolon, and Lajitas.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ271-220600-
/O.CON.KMAF.HW.W.0033.000000T0000Z-210622T0600Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
126 PM MDT Mon Jun 21 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Northeast winds 40 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas, mainly 
  Guadalupe Pass.

* WHEN...From noon today to midnight MDT tonight.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Consider another route.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ082-275>281-220200-
/O.CON.KMAF.HT.Y.0008.000000T0000Z-210622T0200Z/
Terrell-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-
Including the cities of Dryden, Sanderson, Marfa, Fort Davis, 
Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, 
and Presidio
226 PM CDT Mon Jun 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Temperatures up to 108 expected.

* WHERE...Marfa Plateau, Davis Mountains Foothills, Chisos Basin 
  and Presidio Valley, Davis and Chinati Mountains, and Central 
  Brewster County.

* WHEN...From noon today to 9 PM CDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 20, 2:47 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 20, 2:47 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
247 PM CDT Sun Jun 20 2021

.SHORT TERM...
(This evening through Monday night)

Still hot and getting hotter on this the first day of summer.
Temperatures have already reached the century mark along the Rio
Grande and over the upper Trans Pecos, and the current Heat Advisory
and Excessive Heat Warnings remain valid. Therefore we will continue
these highlights until expiration at 7 pm CDT/6 pm MDT.

High-resolution models continue to indicate scattered convection
coming off the Sacramentos at press time to develop and propagate
east southeastward across portions of southeastern New Mexico and
the northern Permian Basin tonight. Not sure whether this activity
will progress that far east tonight given that MLCAPE will be
limited as the PBL decouples this evening and that the convection
will likely be elevated in nature and thus starved, but at least
isolated storm coverage can be expected this evening over much of
southeastern New Mexico and the far northwestern Permian Basin.
There is a high likelihood that this activity will not be severe;
however, gusty and erratic winds and dry lightning strikes are
possible in and near any thunderstorm this evening. Otherwise expect
lows tonight to be a tad above normal for this time of year given
today's very warm highs and some wind to keep the PBL mixed up a
bit.

Strong (for this time of year) surface anticyclogenesis over the
central Plains states will send a cold front down across west Texas
and southeastern New Mexico during the day Monday. The front should
reach a Carlsbad to Hobbs to Lamesa line by mid morning, reaching
the I-20 corridor shortly before noon, I-10 by mid afternoon, then
finally reaching the Rio Grande by sunset. Behind the front, north
to northeast winds of 15 to 25 mph with gusts as high as 30 mph are
possible, and given the antecedent dry conditions across the South
Plains, localized dirt advection is possible over the northwestern
Permian Basin. Gap winds will be possible through Guadalupe Pass as
the differential pressure gradient sets up and we will maintain the
current High Wind Watch as is, although we expect that high winds
will be limited in time and that wind speeds will be marginal.  And
to add insult to injury, compressional warming ahead of the front
along with maximal insolation will send temperatures well above the
century mark mainly south of I-10 tomorrow afternoon.  We will
therefore introduce a Heat Advisory from the Davis Mountains south
across the Big Bend for Monday afternoon. North of where frontal
passage occurs at time of peak heating, temperatures will be around
10 degrees cooler than today's highs.

Whether there will be sufficient buoyancy and instability for storms
along and behind the front is a good question. Have maintained at
least isolated mention of thunderstorms from the eastern Permian
Basin southwest across the Davis Mountains, Big Bend, and lower
Trans Pecos regions of west Texas, where the latter area is in SPC's
Day2 Marginal risk for severe convection. There should be sufficient
MLCAPE down there and shear is supportive of a multicellular mode,
but there are also questions about whether robust updrafts can
sustain themselves against a stout elevated mixed layer. We have
therefore withheld positive mention of severe until the signals
become clearer.

&&

.LONG TERM...
(Tuesday through next Sunday)

Tuesday will begin w/lows in the L/M 60s making for a very
comfortable morning. MAF could flirt with the record minT of 60F,
however this will be difficult with lingering post frontal moisture
and cloud cover. Nonetheless, we will definitely welcome this
cooler weather! The rest of the day should be mild for late June
standards with skies gradually clearing and highs only reaching
the U80s/L90s in most locations. Winds will slowly veer back
around to the S as the sfc high departs off the E. Isold showers
and t-storms will be possible over the higher terrain Tuesday
afternoon and evening. By Wednesday, the 594 dam high will be
positioned directly over W TX allowing temps to warm back into the
U90s/L100s. NBM may be underestimating sfc temps by a degree or
two, but will not deviate too much from the blends from Day 4
onwards. Isold convection will again be possible across far
western portions of the CWA on Wednesday afternoon. Similar
conditions will exist Thursday and Friday as the axis of the upper
level ridge remains centered over the region. Long range models
are suggesting a weakening of the ridge by next weekend. Broad
upper lvl troffing over the N plains will keep our region under NW
flow aloft which would help usher in cooler air and better
precipitation chances from Saturday through the following Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     75  91  61  87 /  10  30  20   0
Carlsbad                       73  95  64  93 /  20  10  10   0
Dryden                         75 101  69  90 /   0  20  30  10
Fort Stockton                  78 101  64  89 /   0  20  20   0
Guadalupe Pass                 74  91  61  88 /  20  10  10   0
Hobbs                          71  91  61  89 /  20  10  10   0
Marfa                          67  98  55  90 /  10  20  20  10
Midland Intl Airport           75  94  63  88 /  10  20  20   0
Odessa                         76  92  64  88 /  10  20  20   0
Wink                           76 100  65  92 /  10  10  20   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
     Eddy County Plains-Northern Lea County-Southern Lea County.

     Excessive Heat Warning until 7 PM MDT this evening for Guadalupe
     Mountains of Eddy County.

TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
     Central Brewster County-Chisos Basin-Crane-Dawson-Eastern
     Culberson County-Ector-Gaines-Guadalupe Mountains Above
     7000 Feet-Loving-Lower Brewster County-Marfa Plateau-Martin-
     Midland-Pecos-Presidio Valley-Reeves County Plains-Van Horn
     and Highway 54 Corridor-Ward-Winkler.

     Heat Advisory from noon to 9 PM CDT Monday for Central Brewster
     County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
     Mountains Foothills-Lower Brewster County-Marfa Plateau-
     Presidio Valley.

     Excessive Heat Warning until 8 PM CDT /7 PM MDT/ this evening
     for Chinati Mountains-Davis Mountains-Davis Mountains
     Foothills-Guadalupe and Delaware Mountains.

     High Wind Watch from Monday afternoon through Monday evening for
     Guadalupe and Delaware Mountains.

&&

70/24/70
Hazardous weather outlook, Jun 20, 2:48 PM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
248 PM CDT Sun Jun 20 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-212000-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
248 PM CDT Sun Jun 20 2021 /148 PM MDT Sun Jun 20 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Critically hot temperatures are anticipated across much of west
Texas and southeastern New Mexico through the afternoon. An
Excessive Heat Warning is in effect for elevations between 5000 and
6500 feet across the Guadalupe, Delaware, Davis, and Chinati
Mountains and surrounding foothills for this afternoon, while a Heat
Advisory is in effect for southeastern New Mexico as well as the
western and central Permian Basin, the Trans Pecos, and Big Bend
areas of west Texas.

Isolated thunderstorms are forecast for late this afternoon and this
evening for much of southeastern New Mexico and the northwestern
Permian Basin of west Texas. Gusty and erratic winds and occasional
lightning strikes, some dry, can be expected in and near any
thunderstorm.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Critically hot temperatures are anticipated across parts of the
lower Trans Pecos west across the Davis Mountains and Big Bend
regions of west Texas. A heat advisory is in effect for these areas
beginning at noon Monday and continuing through 9 pm Monday evening.

Localized high winds are forecast through Guadalupe Pass on Monday
afternoon into the early evening. A High Wind Watch remains in effect
for this area.

Lastly, a few strong storms are possible across parts of the
southeastern Permian basin and lower Trans Pecos regions of west
Texas Monday afternoon and evening. Small hail, gusty and erratic
winds,and dangerous lightning, some dry, will occur in and near any
thunderstorm.

No other hazardous weather is expected through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:12 AM CDTHigh Wind WatchMAFCulberson25 hr

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.